Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Apr 3, 2017, 7:49 PM EDT for Bullitt County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 7:49 PM EDT (23:49 UTC)
- Expired
- Apr 3, 2017, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
County Bullitt County, KY
The radar
The Louisville radar (KLVX), 30 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS83 KLMK 032349 SPSLMK Special Weather Statement National Weather Service Louisville KY 749 PM EDT MON APR 3 2017 KYZ029-030-040015- Jefferson-Bullitt- 749 PM EDT MON APR 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON AND NORTHERN BULLITT COUNTIES... At 749 PM EDT, a strong thunderstorm was located over Hollyvilla, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Shepherdsville, Pioneer Village, Hollyvilla, Fairdale, Minor Lane Heights, Mount Washington, Hebron Estates, Fox Chase, Hunters Hollow and Brooks. Briefly heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3814 8547 3801 8551 3799 8584 3810 8582 TIME...MOT...LOC 2349Z 254DEG 29KT 3805 8577 $$ SCHOETTMER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Apr 3, 7:19 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 3, 7:19 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Louisville KY 719 PM EDT Mon Apr 3 2017 ...Updated Aviation Discussion... .Short Term (Now through Tuesday Night)... Issued at 145 PM EDT Mon Apr 3 2017 Areas north of a Bowling Green to Lexington line have been mainly dry thus far today, and there's a subtle temperature gradient oriented SW to NE. 1 pm KY Mesonet temps show the gradient nicely, with readings in the mid to upper 60s further north and west. A thin line of showers and thunderstorms is currently developing along the Mississippi River. While clouds remain quite thick over central KY and southern IN, breaks in the clouds have been more common over the Mississippi Valley as drier air wraps into the system. A broken line of showers and storms is expected to push through central KY and southern IN late this afternoon and evening just ahead of the surface cold front. Areas that have remained dry/warmer today may be able to realize more CAPE this evening. Overall, instability still looks marginal with MLCAPE around 500-700 J/kg. 40 kt deep layer shear and steepening lapse rates aloft should promote isolated strong convection, capable of hail and marginally severe wind gusts. The surface low tracks from IL this evening into the Great Lakes overnight, and scattered showers will push off to the east early Tuesday. Expect breezy winds this evening and overnight with gusts to 20-25 mph. Low temperatures Tuesday morning will be in the mid 50s. Tuesday looks mostly cloudy in the morning, becoming partly sunny from south to north in the afternoon. Highs will range from the mid 60s in southern Indiana to the lower 70s in south-central Kentucky. A breezy west wind will continue through much of Tuesday before diminishing late in the day. Lows Tuesday night will range from the upper 40s in the north to the mid 50s in southern KY. .Long Term (Wednesday through Monday)... Issued at 330 PM EDT Mon Apr 3 2017 The main focus in the long term continues to be on the severe weather potential for Wednesday. Also, frost and near-freezing temperatures are likely Friday and Saturday mornings. Two mid-level waves, currently over the Northern Rockies and Nevada, are forecast to phase as the deepening upper trough digs into the Plains on Tuesday. This dynamic system is forecast to move from Missouri into the Ohio Valley on Wednesday, with a ~995 mb surface low over Indiana by Wednesday evening. Latest models suggest modest destabilization in the warm sector, with surface dewpoints in the mid to upper 50s Wednesday afternoon. GFS forecast soundings may be overdoing the low-level moisture a bit, resulting in very large CAPE. Nevertheless, a fair amount of dry air aloft may allow for some sun and surface heating during the first half of the day. We are located in a favorable exit region of a 110+ kt upper level yet, with a southwest mid-level jet increasing to 70-80 kts. Deep layer shear looks substantial and would support organized severe convection, including supercells and bowing segments. Quite a bit of dry air entrainment may boost the potential for large hail and damaging winds. There is some potential for tornadoes given very large shear and long hodographs. Behind the cold frontal passage late Wednesday, the weather turns miserable for Thursday. Temperatures are likely to remain in the 40s with showers and breezy winds. Rain potential drops steadily Thursday night into Friday, but Friday will remain on the cool side with highs in the low to mid 50s. Frost and near-freezing temperatures are expected late in the week. Lows will likely be in the 30s Friday and Saturday mornings, with Friday night/Saturday morning the colder of the two nights. Ridging builds back in over the weekend, and the weather looks dry with moderating temps. Highs should be in the 60s for Saturday and 70s on Sunday. && .Aviation (00Z TAF Update)... Issued at 719 PM EDT Mon Apr 3 2017 Of immediate concern is t'storm activity being tracked on radar that will impact SDF during the first hour of the TAF period with gusty winds and low vsbys. Otherwise, scattered showers and storms can be expected in central Kentucky this evening ahead of low pressure crossing southern Michigan with a cold front reaching back to the mid Mississippi Valley. Then low clouds will work in behind this system late tonight into Tuesday morning. Winds will remain up, coming in from the SW or WSW and gusting to around 20kt. Ceilings should lift and break up over the course of the day Tuesday as weak high pressure noses in. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........EBW Long Term.........EBW Aviation..........13
Hazardous weather outlook, Apr 3, 3:50 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 350 PM EDT Mon Apr 3 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 350 PM EDT Mon Apr 3 2017 /250 PM CDT Mon Apr 3 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected late this afternoon and evening. Some of these storms could be strong, with a threat of marginally severe wind gusts and hail. The main timing would be from 4 PM EDT to 10 PM EDT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible Wednesday afternoon and evening. At this time, damaging winds, large hail, and isolated tornadoes are all possible. Stay tuned to the latest on this potential severe weather day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, and again Wednesday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW
In the hours before
Special weather statement, Apr 3, 6:55 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
655 PM EDT MON APR 3 2017
INZ090-KYZ024-025-032330-
Harrison-Meade-Breckinridge-
655 PM EDT MON APR 3 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HARRISON...
CENTRAL MEADE AND NORTHEASTERN BRECKINRIDGE COUNTIES...
At 655 PM EDT/555 PM CDT/, strong thunderstorms were clustered 11
miles northeast of Hardinsburg, moving northeast at 40 mph.
Winds in excess of 45 mph and half inch hail are possible with this
storm.
Locations impacted include...
Brandenburg, Webster, Irvington, Muldraugh, Ekron, Mauckport,
Laconia, Guston, Mystic and Raymond.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3797 8646 3819 8609 3809 8598 3800 8598
3800 8600 3794 8599 3778 8644
TIME...MOT...LOC 2255Z 239DEG 36KT 3791 8634
SCHOETTMERSpecial weather statement, Apr 3, 7:37 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
637 PM CDT MON APR 3 2017
INZ083-040000-
Dubois-
637 PM CDT MON APR 3 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS COUNTY...
At 636 PM CDT, radar indicated strong thunderstorms along a line
from 11 miles northeast of Winslow to near Ireland to near
Folsomville. Movement was east at 40 mph.
Winds in excess of 45 mph are possible with these storms.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Birdseye, Dubois, Hillham,
Celestine, Millersport and Bretzville.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8695 3851 8693
3850 8691 3850 8688 3853 8683 3853 8668
3825 8668 3825 8679 3820 8680 3820 8707
TIME...MOT...LOC 2336Z 250DEG 34KT 3850 8707 3837 8703 3815 8713
13Special weather statement, Apr 3, 7:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 749 PM EDT MON APR 3 2017 KYZ029-030-040015- Jefferson-Bullitt- 749 PM EDT MON APR 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON AND NORTHERN BULLITT COUNTIES... At 749 PM EDT, a strong thunderstorm was located over Hollyvilla, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Shepherdsville, Pioneer Village, Hollyvilla, Fairdale, Minor Lane Heights, Mount Washington, Hebron Estates, Fox Chase, Hunters Hollow and Brooks. Briefly heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3814 8547 3801 8551 3799 8584 3810 8582 TIME...MOT...LOC 2349Z 254DEG 29KT 3805 8577 SCHOETTMER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:20 AM EDT | Special Weather Statement | LMK | Anderson, Boyle, Bullitt, Clark, Fayette, Garrard and 7 more | 55 min |
| Apr 3, 6:55 PM EDT | Special Weather Statement | LMK | Meade | 35 min |
| Apr 3, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Meade | 25 min |
| Apr 3, 7:37 PM EDT | Special Weather Statement | LMK | Dubois | 23 min |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.